Secondary Logo

Journal Logo

AAPA Members can view Full text articles for FREE. Not a Member? Join today!

Institutional members access full text with Ovid®

Prolonged QT

A rare cause of cardiac arrest

Carlquist, Jennifer, PA-C

Journal of the American Academy of PAs: August 2015 - Volume 28 - Issue 8 - p 1–4
doi: 10.1097/01.JAA.0000466588.56337.68
Case Report
Buy

ABSTRACT A prolonged QT interval can be caused by medications, electrolyte abnormalities, or long QT syndrome, a genetic mutation that prolongs the action potential. Torsades de pointes is a potentially fatal polymorphic VT most often associated with prolonged QT interval. This article focuses on recognizing and treating drug-induced torsades de pointes.

Jennifer Carlquist practices cardiology at Central Coast Cardiology in Salinas, Calif. She teaches nationally for CME4Life. The author has indicated no relationships to disclose relating to the content of this article.

Copyright © 2015 American Academy of Physician Assistants
You currently do not have access to this article

To access this article:

Note: If your society membership provides full-access, you may need to login on your society website